Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 40, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Nov 19, 2019, 6:32 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2019, 6:32 PM MST (01:32 UTC)
- Expired
- Nov 19, 2019, 9:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
823
WGUS55 KTWC 200132
FFWTWC
AZC019-200430-
/O.NEW.KTWC.FF.W.0040.191120T0132Z-191120T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
Issued by National Weather Service Phoenix AZ
632 PM MST Tue Nov 19 2019
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
North central Pima County in southeastern Arizona...
* Until 930 PM MST.
* At 630 PM MST, Doppler radar indicated heavy rain across the
warned area. Up to one and a half inches of rain has already
fallen. Flash flooding is expected to begin shortly for Anway
Road, Tucker Road, Avra Valley Road, and other low water crossings
for the Avra Valley and Picture Rocks areas. Up to an additional
inch of rain is possible over the next few hours.
* Some locations that will experience flooding include...
Marana, Avra Valley, Saguaro National Park West and Picture Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3250 11129 3240 11120 3227 11113 3223 11136
3250 11145
$$
LJH2 follow-up statements
658
WGUS75 KTWC 200233
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
733 PM MST Tue Nov 19 2019
AZC019-200430-
/O.CON.KTWC.FF.W.0040.000000T0000Z-191120T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima-
733 PM MST Tue Nov 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR
NORTH CENTRAL PIMA COUNTY...
At 728 PM MST, Doppler radar continued to indicate light rain in the
warning area, with heavier rainfall noted earlier across this area.
Flooding is expected to continue across portions of Avra valley and
Picture Rocks.
Some locations that will experience flooding include...
Marana, Avra Valley, Saguaro National Park West and Picture Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3250 11129 3240 11120 3227 11113 3223 11136
3250 11145
$$
Zell909
WGUS75 KTWC 200431
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
931 PM MST Tue Nov 19 2019
AZC019-200440-
/O.EXP.KTWC.FF.W.0040.000000T0000Z-191120T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima-
931 PM MST Tue Nov 19 2019
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL PIMA COUNTY HAS
EXPIRED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 3250 11129 3240 11120 3227 11113 3223 11136
3250 11145
$$
ZellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Nov 19, 5:04 PM MST, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 19, 5:04 PM MST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 504 PM MST Tue Nov 19 2019 .SYNOPSIS...A Pacific storm system will continue to bring widespread showers and thunderstorms to southeastern Arizona through the evening. Some storms will have heavy rain and strong winds. A chance of showers will continue Wednesday before a stronger and colder system brings a good chance of valley rain and mountain snow Wednesday night into Friday morning. Significant snowfall expected above 7000 feet. Temperatures will cool to below average by the end of the week, dropping 25 degrees by Thursday. && .DISCUSSION...Changes this forecast package was to upgrade the Winter Storm Watch to a Winter Storm Warning. No major changes were made to this headline with significant snow likely. Expect snow amounts of 8 to 14 inches between 7000ft and 8000ft, with 12 24 inches above 8000ft. There could be a dusting or so as low as 6500ft. One other concern with this storm will be the very moist atmosphere, which will promote a heavy wet snow and potential for significant riming on mountain slopes. This could bring down some weakened trees or large branches across the higher elevation roads. As for the ongoing convection, confidence remains high that another area of showers and thunderstorms will rapidly develop across northern Sonora and western/central Pima County and move eastward slowly this evening. At this time, it appears any one location could see a couple of hours or so of locally heavy rain as it moves through. After the band of activity moves across the region, additional showers and thunderstorms will continue through the night. However thunderstorms chances decrease after 04Z tonight as instability wanes. Flash flooding and the potential for a few strong to severe thunderstorms remain likely across southern AZ into the evening. As we move into Wednesday, expect something of a lull between systems as the first opens up and lifts northeast of the area, and the stronger colder system digs into southern Nevada and southern California. Snow levels may briefly lower early Wednesday morning and afternoon, but will rise through Wednesday as WAA increases ahead of the frontal bndry moving in from the west. As the frontal band passes through the area, snow levels will crash, especially from heavier precip. That will act to dynamically cool the atmosphere. Expect significant snow accumulations to begin very late Wednesday evening and into Thursday morning. Snow will continue, heavy at times, through the day Thursday. Mountain snow and valley rain will gradually taper off from west to east Thursday night into Friday morning. As the storms departs, weak troughiness in the wake will keep temperatures from jumping back up very fast. Expect daytime highs still in the 60s around Tucson next weekend. We'll see if another Pacific low can bring more weather early next week. && .AVIATION...Valid through 21/00Z. Cloudy with occasional SHRA/TSRA through 20/04Z. Isold +TSRAGR with MVFR CIGS/VSBY due to heavy rain. Aft 20/04Z numerous SHRA continue with ISOLD TSRA. MTNS frequently OBSCD ABV 5-7k ft MSL through the period. SFC winds SLY 8-12 kts gusting up to 18kts area wide into the evening. Aft 20/06Z wind gradually increasing to 15-20 kt with gusts to 35 kt. Gusty outflow winds 45+ kt possible from +TSRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Widespread showers and scattered thunderstorms will occur across much of the area through tonight. Some thunderstorms through this evening may be severe with damaging winds and large hail. For Wednesday occasional showers will continue with fewer thunderstorms. Occasional showers will continue through Thursday although thunderstorms are not expected that day. For the higher elevations, precipitation will begin as rain but transition to snow Wednesday evening as snow levels drop. With the expectation that lingering valley rain and mountains snow showers will continue into Friday, significant snowfall accumulations are likely above 7000 feet by the the time the storm exits. Conditions improve Saturday and Sunday with dry weather returning. South to southwest 20-ft winds of 15-20 mph with gusts to 45 mph are expected Wednesday and Thursday, however RH values will remain above 35 percent. Otherwise, 20-ft winds will be terrain-driven at less than 15 mph. Temperatures will remain below normal through the forecast period. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday evening for AZZ501>515. Winter storm Warning from 11 PM Wednesday to 11 PM MST Thursday for AZZ510>514. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Nov 19, 1:04 PM MST, 5 hours 28 minutes before
Special Weather Statement National Weather Service Tucson AZ 104 PM MST Tue Nov 19 2019 AZZ501-502-192045- Western Pima County Including Ajo/Organ Pipe Cactus National Monument-Tohono O'odham Nation including Sells- 104 PM MST Tue Nov 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIMA COUNTY UNTIL 145 PM MST... At 103 PM MST, Doppler radar was tracking a strong thunderstorm 8 miles west of Organ Pipe Cactus National Monument, or 31 miles south of Ajo, moving north at 40 mph. Winds in excess of 40 mph and pea sized hail will be possible with this storm. Locations impacted include... Ajo, Organ Pipe Cactus National Monument and Why. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3243 11303 3237 11268 3189 11284 3196 11309 TIME...MOT...LOC 2003Z 191DEG 34KT 3193 11295 AH
Special weather statement, Nov 19, 1:26 PM MST, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Tucson AZ
126 PM MST Tue Nov 19 2019
AZZ504-506-507-513-514-192115-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Southeast Pinal County including
Kearny/Mammoth/Oracle-Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
126 PM MST Tue Nov 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA...SOUTHWESTERN
GRAHAM...WEST CENTRAL COCHISE AND SOUTHEASTERN PINAL COUNTIES UNTIL
215 PM MST...
At 124 PM MST, Doppler radar was tracking an are of strong
thunderstorms near over parts of the Tucson Metro area into the
Catalina Foothills, moving north at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tucson, Catalina, Oro Valley, Marana, Benson, Oracle, Davis-Monthan
Air Force Base, Casas Adobes, Drexel Heights, Flowing Wells, Tanque
Verde, Vail, Saddlebrooke, South Tucson, San Manuel, Pascua Pueblo
Yaqui Reservation, Tortolita, Mount Lemmon/Summerhaven, Sabino Canyon
Recreation Area and Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3186 11066 3218 11119 3244 11109 3269 11080
3255 11058 3227 11027 3187 11033
TIME...MOT...LOC 2024Z 192DEG 46KT 3225 11085
CernigliaSpecial weather statement, Nov 19, 1:26 PM MST, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Tucson AZ
126 PM MST Tue Nov 19 2019
AZZ505-192115-
South Central Pinal County including Eloy/Picacho Peak State Park-
126 PM MST Tue Nov 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL COUNTY UNTIL
215 PM MST...
At 126 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles east of Picacho Peak State Park, or 14 miles north of Marana,
moving north at 30 mph.
Winds in excess of 40 mph and blowing dust will be possible with this
storm.
Locations impacted include...
Picacho Peak State Park and Red Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3253 11117 3254 11141 3286 11151 3294 11140
3298 11104
TIME...MOT...LOC 2026Z 191DEG 24KT 3261 11127
AHSpecial weather statement, Nov 19, 4:02 PM MST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Tucson AZ
Issued by National Weather Service Phoenix AZ
402 PM MST Tue Nov 19 2019
AZZ502-192330-
Tohono O'odham Nation including Sells-
402 PM MST Tue Nov 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA AND PINAL
COUNTIES UNTIL 430 PM MST...
At 402 PM MST, Doppler radar was tracking a strong thunderstorm near
Santa Rosa, or 29 miles northwest of Sells, moving north at 40 mph.
Dime size hail and winds in excess of 40 mph and blowing dust will be
possible with this storm.
Locations impacted include...
Santa Rosa, Anegam, Kohatk, Palo Verde Stand, San Luis and Santa Rosa
School.
LAT...LON 3223 11224 3251 11224 3251 11221 3268 11220
3268 11216 3269 11215 3267 11192 3221 11203
TIME...MOT...LOC 2302Z 185DEG 36KT 3230 11213
MPSpecial weather statement, Nov 19, 4:34 PM MST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tucson AZ
Issued by National Weather Service Phoenix AZ
434 PM MST Tue Nov 19 2019
AZZ502-200000-
Tohono O'odham Nation including Sells-
434 PM MST Tue Nov 19 2019
...A STRONG THUNDERSTORM WILL AFFECT PINAL COUNTY...
At 433 PM MST, a strong thunderstorm was located 15 miles southwest
of Chui-Chu, or 23 miles southwest of Casa Grande, moving north at 40
mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.
Locations impacted include...
Cockleburr and Kohatk.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3268 11217 3268 11215 3272 11215 3272 11205
3277 11205 3277 11188 3279 11187 3279 11184
3251 11197 3256 11220 3258 11220
TIME...MOT...LOC 2333Z 196DEG 33KT 3265 11203
LJHSpecial weather statement, Nov 19, 5:36 PM MST, 56 minutes before
Special Weather Statement
National Weather Service Tucson AZ
Issued by National Weather Service Phoenix AZ
536 PM MST Tue Nov 19 2019
AZZ505-200100-
South Central Pinal County including Eloy/Picacho Peak State Park-
536 PM MST Tue Nov 19 2019
...A STRONG THUNDERSTORM WILL AFFECT PINAL COUNTY...
At 536 PM MST, a strong thunderstorm was located 7 miles southeast of
La Palma, or 13 miles southeast of Coolidge, moving north at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Eloy and Cactus Forest.
This includes the following highways...
Route 79 between mile markers 117 and 128.
Route 87 between mile markers 117 and 124.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3306 11107 3268 11130 3275 11155 3285 11152
3307 11120 3309 11117
TIME...MOT...LOC 0036Z 197DEG 26KT 3282 11141
LJHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 5:36 PM MST | Special Weather Statement | TWC | Pinal | 24 min |
| Nov 19, 5:50 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Nov 19, 11:49 PM MST | Special Weather Statement | TWC | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.